Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 1, 2021, 2:38 PM MDT for Laramie County, Wyoming. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2021, 2:38 PM MDT (20:38 UTC)
- Expired
- Jul 1, 2021, 3:15 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 18 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:57 PM MDT | HAIL 0.25 | 11 W Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WWUS85 KCYS 012038 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 238 PM MDT Thu Jul 1 2021 WYZ116>118-012115- South Laramie Range WY-Central Laramie County WY- South Laramie Range Foothills WY- 238 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 315 PM MDT... At 237 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Crystal Lake Campground, or 14 miles west of Cheyenne, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Granite Springs Reservoir, Federal, Granite Springs Campground, Warren AFB, Crystal Lake Reservoir, Warren Af Base, Crystal Lake Campground and Ranchettes. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 6, and between mile markers 21 and 28. Interstate 80 in Wyoming between mile markers 338 and 359. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4100 10486 4100 10527 4139 10528 4140 10484 TIME...MOT...LOC 2037Z 181DEG 19KT 4109 10506 $$ Allen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:35 PM MDT, 3 minutes earlier.
Area forecast discussion, Jul 1, 2:35 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 235 PM MDT Thu Jul 1 2021 .SHORT TERM...(This evening through Friday) Issued at 155 PM MDT Thu Jul 1 2021 Scattered slow moving thunderstorms will continue across the region which may cause localized flash flooding concerns mostly for Albany, Goshen, and Laramie counties in southeastern Wyoming and Banner,Morrill, Scottsbluff, Kimball, Cheyenne western Nebraska Panhandle counties until 7 PM MDT. A dry line over Rock River in Albany could enhance any convection propagating eastward. QPF accumulations will vary between 0.02-0.30 inches and This monsoon mositure is much needed but with rainfall rates 1-2 inches/hr could lead to multiple flood issues especially in urban areas. MRMS/ Dual Pol is spot on with 3hr rainfall accumulations in Scottsbluff ranging from 1.40-1.50 inches. Tonight, temperatures will trend in the upper 50s to lower 60s across the region. It will feel muggy tonight as this mositure will continue to stick around thus leading into Friday morning. Gusty winds will persist Friday from 20-25 MPH but with another chance of precipitation will reduce fire weather concerns. Saturday, there is a higher chance of precipitation causing flooding concerns again due to low shear but the CAPE profile is skinny almost non-existent which means storms will have trouble initializing. PWATs are high Saturday afternoon into late evening so we'll continue to monitor closely. .LONG TERM...(Friday night through Thursday) Issued at 155 PM MDT Thu Jul 1 2021 Sunday...Should see a bit less shower and thunderstorm coverage compared to Saturday with slightly warmer temperatures aloft, though still isolated to widely scattered afternoon coverage over our south central counties from the Snowy Range to near Cheyenne. Monday...Ridging aloft breaks down somewhat as a shortwave trough feature moves over the ridge, and with an increase in low and mid level moisture, expect a general increase in afternoon and evening shower and thunderstorm coverage. Tuesday...Somewhat similar coverage to Monday with scattered showers and thunderstorms during the afternoon and evening under northwest flow aloft. A bit cooler with the coverage of showers and thunderstorms. Wednesday-Thursday...Ridging aloft builds overhead, and with the warmer temperatures aloft, more limited shower and thunderstorm coverage is anticipated, isolated at best. Warmer temperatures also expected with the forecasted 700 mb temperature rise. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1124 AM MDT Thu Jul 1 2021 Wyoming TAFS...VFR at Rawlins and Laramie, with thunderstorms in the vicinity from 20Z to 03Z. Wind gusts to 25 knots until 03Z. MVFR at Cheyenne until 19Z, then VFR until 06Z, then IFR until 15Z, then VFR. Thunderstorms in the vicinity from 21Z to 02Z. Wind gusts to 25 knots until 02Z. Nebraska TAFS...VFR. Thunderstorms in the vicinity at Scottsbluff until 03Z, and at Chadron, Alliance and Sidney from 21Z to 02Z. Wind gusts to 25 knots until 03Z, and to 26 knots after 15Z Friday. && .FIRE WEATHER... Issued at 155 PM MDT Thu Jul 1 2021 Good recovery and short waves of moisture will keep fire weather concerns low this week. The low end risk day falls on Sunday morning to afternoon as minimum relative humidity values trend from 18-23% throughout southeastern Wyoming and the western Nebraska Panhandle. Overall, wind gusts remain under 20 MPH therefore, the risk remains low at this time. Although, thunderstorms along with lightning could potentially start new fire growth. && .HYDROLOGY... Issued at 155 PM MDT Thu Jul 1 2021 Flash Flood Warning for Scotts Bluff, NE will continue until 4:15 PM. 1.25-1.50 inches has already fallen causing urban street flooding. Additionally, 0.75-1.25 inches is expected until 4:15 PM. Reports of rainfall vary across the region with 0.64 at 1:20 PM in downtown Scottsbluff and 1 NW Scottsbluff measured 1.45 inches. Another report in Yoder, Wyoming received 2.37 inches so far. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...AW LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...AW HYDROLOGY...AW
Hazardous weather outlook, Jul 1, 5:58 AM MDT, 8 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cheyenne WY 558 AM MDT Thu Jul 1 2021 WYZ101>119-021200- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 558 AM MDT Thu Jul 1 2021 This hazardous weather outlook is for east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Another round of showers and thunderstorms will develop between noon and 300 PM along and west of the Interstate 25 corridor. These thunderstorms will move very slow eastward and produce localized very heavy rainfall at times. Some localized flash flooding is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon showers and thunderstorms are expected to develop through the holiday weekend. A few strong storms are possible on Friday with gusty winds, heavy rainfall, and small hail possible. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-021200- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 558 AM MDT Thu Jul 1 2021 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible late this afternoon and this evening. Some thunderstorms may contain heavy rainfall and gusty winds up to 50 mph. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon showers and thunderstorms are expected to develop through the holiday weekend. A few strong storms are possible on Friday with gusty winds, heavy rainfall, and small hail possible. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Special weather statement, Jul 1, 12:21 PM MDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1221 PM MDT Thu Jul 1 2021 NEZ019>021-054-055-WYZ117>119-020100- Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 1221 PM MDT Thu Jul 1 2021 ...SLOW MOVING THUNDERSTORMS COULD CAUSE FLASH FLOODING RISK THIS AFTERNOON... Slow moving thunderstorms will propagate off the Laramie Range which could cause flash flooding in the following locations: Albany and Laramie counties in southeastern Wyoming and Banner, Morrill, Scottsbluff, Kimball, Chenneye western Nebraska Panhandle counties. These storms will continue now until 7PM moving eastward towards Nebraska. Although low risk at this time, any excessive rainfall over portions of the Mullen Fire burn scar will result in debris flow. The debris flow can consist of rock, mud, vegetation and other loose materials. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. AW
Special weather statement, Jul 1, 1:12 PM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Cheyenne WY 112 PM MDT Thu Jul 1 2021 WYZ115-116-012000- South Laramie Range WY-Laramie Valley WY- 112 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHEASTERN ALBANY UNTIL 200 PM MDT... At 111 PM MDT, Doppler radar was tracking a strong thunderstorm near University Of Wyoming War Memorial Stadium, or near Laramie, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Heavy Rainfall will also be possible with this storm. Locations impacted include... Laramie, Tie City Campground, Yellow Pine Campground, University Of Wyoming War Memorial Stadium and North Crow Campground. This includes Interstate 80 in Wyoming between mile markers 309 and 325. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4128 10566 4149 10561 4148 10528 4115 10528 TIME...MOT...LOC 1911Z 284DEG 12KT 4139 10554 Allen
Local storm report, Jul 1, 2:07 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HEAVY RAIN 1 NW SCOTTSBLUFF 41.85N 103.72W
07/01/2021 M1.45 INCH SCOTTS BLUFF NE PUBLIC
RAIN FELL IN A ONE HOUR PERIOD.
&&
RUBINLocal storm report, Jul 1, 2:34 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FLASH FLOOD SCOTTSBLUFF 41.87N 103.66W
07/01/2021 SCOTTS BLUFF NE EMERGENCY MNGR
AVENUE B AND WEST 29TH AND AVENUE G FLOODED IN THE TOWN
OF SCOTTSBLUFF PER EMERGENCY MANAGER.
&&
JALLENSpecial weather statement, Jul 1, 2:38 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 238 PM MDT Thu Jul 1 2021 WYZ116>118-012115- South Laramie Range WY-Central Laramie County WY- South Laramie Range Foothills WY- 238 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 315 PM MDT... At 237 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Crystal Lake Campground, or 14 miles west of Cheyenne, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Granite Springs Reservoir, Federal, Granite Springs Campground, Warren AFB, Crystal Lake Reservoir, Warren Af Base, Crystal Lake Campground and Ranchettes. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 6, and between mile markers 21 and 28. Interstate 80 in Wyoming between mile markers 338 and 359. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4100 10486 4100 10527 4139 10528 4140 10484 TIME...MOT...LOC 2037Z 181DEG 19KT 4109 10506 Allen
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:12 PM MDT | Special Weather Statement | CYS | Albany | 48 min |
| Jul 1, 1:14 PM MDT | Areal Flood Advisory | CYS | Goshen | 3 hr |
| Jul 1, 2:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jul 1, 3:59 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jul 1, 12:58 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 2 hr |
| Jul 1, 2:14 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 2 hr |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.